MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; Cochlear Implant

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; Cochlear Implant
Model Number Mi1200 SYNCHRONY
Medical Device Problem Codes Circuit Failure (1089); Impedance Problem (2950)
Health Effect - Clinical Code Head Injury (1879)
Date of Event 07/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion: based on the received information, a damage to the active electrode due to excessive mechanical stress seems very likely.However, to determine an exact root cause device investigation would be necessary.The concerned device was explanted but has not been received for investigation yet.This is a combined initial and final report.
 
Event or Problem Description
Sudden hearing loss with device following head impact on (b)(6) 2026.The user was re-implanted.
 
Event or Problem Description
Sudden hearing loss with device ollowing head impact on (b)(6) 2026.The user was re-implanted.
 
Additional Manufacturer Narrative
Conclusion: the device investigation revealed mechanical damage to the stimulator electronics that is typical of a severe external impact to the housing.The active electrode also showed additional damage to the electrode wires, as would be expected from the reported impact.The problems described in the recipient report and the reported accident are consistent with the damage found during the device investigation.This is a final report.

Brand Name
SYNCHRONY
Common Device Name
Cochlear Implant
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
+43()577885626
MDR Report Key25834838
Report Number9710014-2026-00657
Device Sequence Number13121487
Product Code MCM
UDI-Device Identifier09008737094041
UDI-Public(01)09008737094041
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMi1200 SYNCHRONY
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/18/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2026
Supplement Date Received by Manufacturer07/13/2026
07/13/2026
Initial Report FDA Received Date07/16/2026
Supplement Report FDA Received Date07/16/2026
09/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient SexMale